Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 17, NWS Topeka, KS

April 3, 20118 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Apr 3, 2011, 7:06 PM CDT for 8 counties in Kansas. It was in force for 39 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 7:06 PM CDT (00:06 UTC)
Expired
Apr 3, 2011, 7:45 PM CDT
In force
39 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Dickinson County, KS, Geary County, KS, Jackson County, KS, Morris County, KS, Pottawatomie County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 47 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 7:09 PM CDTTSTM WND DMGMaple Hill, KSMAJOR STRUCTUAL DAMAGE TO AN OUTBUILDING.
Apr 3, 7:14 PM CDTTSTM WND GST 65Ese White City, KS
Apr 3, 7:16 PM CDTHAIL 1White City, KSPEA TO QUARTER SIZE HAIL
Apr 3, 7:19 PM CDTHAIL 0.88Ese White City, KS
Apr 3, 7:36 PM CDTHAIL 111 Ssw Alma, KS
Apr 3, 7:37 PM CDTHAIL 0.751 Nnw Alta Vista, KS
Apr 3, 7:42 PM CDTHAIL 0.58 E Alta Vista, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 6:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2220 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WUUS53 KTOP 040006
SVRTOP
KSC041-061-085-127-149-161-177-197-040045-
/O.NEW.KTOP.SV.W.0017.110404T0006Z-110404T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
706 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DICKINSON COUNTY IN CENTRAL KANSAS...
  GEARY COUNTY IN EAST CENTRAL KANSAS...
  NORTHERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
  WESTERN SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  SOUTHWESTERN JACKSON COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN POTTAWATOMIE COUNTY IN NORTHEAST KANSAS...
  SOUTHEASTERN RILEY COUNTY IN NORTHEAST KANSAS...

* UNTIL 745 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF DOLLAR SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF
  MANHATTAN TO 15 MILES NORTHWEST OF COUNCIL GROVE TO HERINGTON...
  MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. GEORGE...
  ALTA VISTA...
  VOLLAND...
  PARKERVILLE...
  WAMEGO...
  LOUISVILLE...
  ALMA...
  MCFARLAND...
  BELVUE...
  PAXICO...
  ST. MARYS...
  EMMETT...
  MAPLE HILL...
  DELIA...
  ROSSVILLE...
  WILLARD...
  KEENE...
  ESKRIDGE...
  DOVER...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 294 AND 352.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. FOR YOUR SAFETY...TAKE COVER INSIDE A STRONG
BUILDING.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 3857 9693 3859 9693 3859 9703 3862 9716
      3893 9698 3912 9674 3937 9599 3893 9577
TIME...MOT...LOC 0006Z 250DEG 48KT 3908 9648 3884 9662
          3870 9688
WIND...HAIL 70MPH 1.25IN

$$
1 follow-up statement
311 
WWUS53 KTOP 040025
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
725 PM CDT SUN APR 3 2011

KSC041-061-085-127-149-161-177-197-040045-
/O.CON.KTOP.SV.W.0017.000000T0000Z-110404T0045Z/
JACKSON-RILEY-POTTAWATOMIE-GEARY-SHAWNEE-WABAUNSEE-DICKINSON-MORRIS-
725 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN MORRIS...SOUTHEASTERN DICKINSON...WABAUNSEE...WESTERN
SHAWNEE...GEARY...SOUTHEASTERN POTTAWATOMIE...SOUTHEASTERN RILEY AND
SOUTHWESTERN JACKSON COUNTIES...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HALF
DOLLAR SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
WAMEGO TO 8 MILES SOUTHWEST OF ALMA TO 10 MILES NORTHWEST OF COUNCIL
GROVE...MOVING EAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
PAXICO...ST. MARYS...EMMETT...DELIA...MAPLE HILL...ROSSVILLE...
WILLARD...KEENE...ESKRIDGE AND DOVER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 299 AND 352.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.

&&

LAT...LON 3857 9693 3859 9693 3859 9703 3862 9710
      3889 9691 3912 9674 3937 9599 3893 9577
TIME...MOT...LOC 0024Z 250DEG 48KT 3916 9619 3892 9633
          3878 9659
WIND...HAIL 70MPH 1.25IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:06 PM CDT, 1 hour earlier.

Area forecast discussion, Apr 3, 6:06 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
606 PM CDT SUN APR 3 2011

...UPDATE TO AVIATION...

.DISCUSSION...

THE ATMOSPHERE CONTINUES TO EVOLVE AS THE PREVIOUS FORECAST
ANTICIPATED. SURFACE DEWPOINTS IN THE UPPER 50S TO LOW 60S HAVE
ADVECTED INTO EAST CENTRAL KANSAS WITH THE LATEST OBJECTIVE ANALYSIS
SHOWING BETWEEN AROUND 3000 J/KG OF CAPE. ANALYSIS ALSO SHOWS A
SUBSTANTIAL CAP STILL OVER THE WARM SECTOR WITH ANYWHERE FROM 100 TO
200 J/KG OF CONVECTIVE INHIBITION LEFT TO OVERCOME. THE
HRRR/NAM/RUC13 GUIDANCE HAS BEEN POINTING TOWARDS AN AREA OF
ENHANCED MOISTURE CONVERGENCE ALONG THE FRONT NEAR SHAWNEE COUNTY
RIGHT AROUND 7 PM. CURRENT THINKING IS THAT A FEW ISOLATED STORMS
MAY DEVELOP ALONG OR JUST NORTH OF THE FRONT EARLY THIS EVENING.
THESE STORMS WOULD INITIALLY MOVE TO THE EAST AT AROUND 40 MPH...AND
MAY HAVE AN ISOLATED TORNADO POTENTIAL. THE GREATER SEVERE WEATHER
THREAT SHOULD OCCUR AS STORMS FORM INTO A QLCS ALONG THE FRONT AND
MOVE SOUTH ACROSS EAST CENTRAL KS. LARGE HAIL AND DAMAGING WINDS ARE
LIKELY WITH THE STORMS GIVEN THE INSTABILITY AND DEEP LAYER SHEAR.
THINK THAT STORMS WILL EXIT TO THE SOUTH OF THE FORECAST AREA WITH
THE COLD FRONT AROUND OR SHORTLY AFTER MIDNIGHT.

STRONG COLD AIR ADVECTION IS SET TO TAKE OVER BEHIND THE COLD FRONT.
TEMPS ACROSS WESTERN NEB HAVE BEEN STEADILY DROPPING FROM THE UPPER
40S INTO THE MIDDLE 30S THIS AFTERNOON. WITH A STRONG PRESSURE
GRADIENT KEEPING NORTHWEST WINDS IN THE 15 TO 25 MPH RANGE...THE COLD
AIR SHOULD NOT HAVE MUCH OF A PROBLEM MOVING SOUTHEAST. HAVE LOWS IN
THE UPPER 30S TO LOWER 40S. FOR HIGHS MODELS MIX THE BOUNDARY LAYER
ALL THE WAY TO 750 MB. THIS WOULD YIELD LOWER 50S FOR HIGHS WITH
COLD AIR ADVECTING INTO THE AREA THROUGH THE MORNING. THESE TEMPS
ARE PRETTY CLOSE TO GUIDANCE SO HAVE NOT STRAYED TO FAR FROM THAT.

WOLTERS

TUESDAY-THURSDAY: WITH HIGH PRESSURE AND CLEAR SKIES EXPECTED
TUESDAY MORNING...A COOL START TO TUESDAY IS ANTICIPATED WITH LOW
TEMPERATURES IN THE LOWER 30S. SURFACE WINDS WILL RAPIDLY BACK TO
THE SOUTHWEST BY MID MORNING AS THE SURFACE HIGH PRESSURE AXIS MOVES
TO THE SOUTH AND EAST OF THE CWA AND A LEE TROUGH FORMS ACROSS THE
HIGH PLAINS. TEMPERATURES WILL REBOUND INTO THE MIDDLE 60S TO NEAR
70 DURING THE AFTERNOON. AN UPPER DISTURBANCE OVER THE NORTHERN
PLAINS WILL SLIDE A WEAK COLD FRONT THROUGH THE REGION ON
WED...CLEARING MOST OF THE CWA BY MIDDAY WEDNESDAY. SLIGHTLY WARMER
READINGS WILL BE FOUND TO THE SOUTH OF THE BOUNDARY...WITH MIDDLE
60S IN NC KS TO NEAR 70 IN EC KS. THIS BOUNDARY WILL STALL JUST
SOUTH OF THE CWA...DELINEATING DEEPER MOISTURE AND SLIGHTLY WARMER
READINGS BY WEDNESDAY NIGHT. MODEL CONSENSUS HAS IMPROVED WITH
RESPECT TO PLACEMENT/TIMING IN BRINGING AN UPPER DISTURBANCE FROM
THE SOUTHWESTERN US EJECTING NORTHEASTWARD AND PHASING WITH THE
EVOLVING AMPLIFYING LONGWAVE TROUGH OVER THE WESTERN US ON THU. THIS
INITIAL DISTURBANCE WILL MOVE ACROSS THE CENTRAL PLAINS ON THURSDAY
AFTERNOON. IN RESPONSE...THE SURFACE BOUNDARY WILL MOVE NORTH AS A
WARM FRONT...RETURNING THE WARM SECTOR BACK INTO THE CWA. THE END
RESULT WILL BE INCREASING CHANCES FOR THUNDERSTORMS DURING THE
THURSDAY TIME FRAME ACROSS THE ENTIRE AREA.

FRIDAY-SUNDAY: A COLD FRONT MOVES THROUGH THE CWA AS THE UPPER
ENERGY PASSES THROUGH THU NIGHT. THE WARM SECTOR IS INITIALLY
SHUNNED TO THE SOUTH OF THE AREA...AND HOW QUICKLY IT RETURNS
REMAINS UNCERTAIN DUE TO MODEL DIFFERENCES. A NOTABLE WESTERN TROUGH
IS FORECAST TO APPROACH THE HIGH PLAINS SATURDAY INTO SUNDAY. THERE
REMAINS UNCERTAINTY TO THE EXACT UPPER TROUGH PLACEMENT AND
ORIENTATION...WHICH PLAYS A ROLE IN LOCATION OF KEY SURFACE
FEATURES. OVERALL SYNOPTIC SETUP SUGGESTS INCREASING LIKELIHOOD OF
THUNDERSTORMS...FIRST ALONG/NORTH OF RETURNING WARM FRONT ON FRIDAY
NIGHT/EARLY SAT...THEN IN ADVANCE OF THE MAIN WAVE ON
SATURDAY/SUNDAY. COULD CERTAINLY SEE SOME OF THESE STORMS ON THE
STRONG TO SEVERE SIDE...ESPECIALLY IF THE PATTERN EVOLVES AS
CURRENTLY DEPICTED. BUT SIGNIFICANT UNCERTAINTY REMAINS WITH REGARDS
TO PROGRESSION/TRACK OF UPPER SYSTEM...WHICH PRECLUDES SPECIFICS
ATTM.

BLAIR

&&

.AVIATION...

THUNDERSTORMS ARE DEVELOPING AND WILL BE NEAR MHK THROUGH 01Z...
TOP THROUGH AROUND 02Z...AND FOE THROUGH 03Z. EXPECT LARGE HAIL
WITH THESE STORMS AS WELL AS POTENTIAL FOR DAMAGING WINDS. OTHER
THAN CONVECTIVE IMPACTS...SURFACE WINDS WILL REMAIN GUSTY FROM THE
SOUTH UNTIL A COLD FRONT MOVES THROUGH ALL SITES PRIOR TO 01Z WITH
WIND BECOMING NORTHERLY AND REMAINING GUSTY.

BARJENBRUCH

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ026-039-040-
054>056-058-059.

RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ020>022-
034>037.

&&
Hazardous weather outlook, Apr 3, 3:05 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
305 PM CDT SUN APR 3 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-042015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
305 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 6 AND 8 PM
GENERALLY WITHIN A 30 MILE CORRIDOR FROM COUNCIL GROVE TO
TOPEKA. INITIAL STORMS THAT FORM ARE EXPECTED TO MOVE TO THE EAST
AT ABOUT 40 MPH. HOWEVER THE STORMS SHOULD EVOLVE INTO A LINE OF
STORMS ALONG THE COLD FRONT...WITH THE ENTIRE COMPLEX OF STORMS
ADVANCING SOUTH ACROSS EAST CENTRAL KANSAS DURING THE EVENING
HOURS. THE THUNDERSTORMS SHOULD EXIT SOUTH OF THE AREA BETWEEN
MIDNIGHT AND 1 AM. THE MAIN HAZARDS EXPECTED WITH THE STORMS ARE
LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DAMAGING WIND GUSTS OF
60 TO 70 MPH. THERE IS A SMALL PROBABILITY FOR AN ISOLATED TORNADO
INITIALLY WITH THE THUNDERSTORMS AS THEY DEVELOP.

A RED FLAG WARNING REMAINS IN EFFECT FOR AREAS ALONG AND SOUTHWEST
OF A CONCORDIA TO MANHATTAN TO COUNCIL GROVE LINE UNTIL 7 PM DUE
TO EXTREME FIRE DANGER. VERY HIGH FIRE DANGER EXISTS ACROSS THE
REMAINDER OF THE AREA.

A WIND ADVISORY REMAINS IN EFFECT FOR EAST CENTRAL KANSAS UNTIL 7
PM WITH SOUTHWEST WINDS GUSTING BETWEEN 40 AND 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORM CHANCES WILL RETURN TO THE ENTIRE AREA WEDNESDAY
NIGHT INTO THURSDAY...AND AGAIN FRIDAY NIGHT THROUGH SUNDAY. IT
IS TOO EARLY TO DETERMINE WHETHER OR NOT ANY OF THESE STORMS MAY
BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED THIS EVENING...GENERALLY BETWEEN 6
PM TO MIDNIGHT FOR PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS.

BLAIR

In the hours before

Local storm report, Apr 3, 6:50 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
650 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             ENE DELIA               39.24N 95.96W
04/03/2011  E1.00 INCH       JACKSON            KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Apr 3, 6:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
651 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             ENE DELIA               39.24N 95.96W
04/03/2011  E1.75 INCH       JACKSON            KS   TRAINED SPOTTER

&&

BYRNE
Local storm report, Apr 3, 7:02 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
702 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             1 NNE ST. MARYS         39.21N 96.06W
04/03/2011  E0.75 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            PEA TO PENNY SIZE HAIL COVERING THE GROUND

&&

JB
Local storm report, Apr 3, 7:04 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
704 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             2 WNW ST. GEORGE        39.20N 96.46W
04/03/2011  E1.00 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

            SPOTTER WAS LOCATED 3 MILES EAST OF ST. MARYS ON HWY 24.
            WINDS ESTIMATED 40-50 MPH.

&&

JB
Local storm report, Apr 3, 7:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
705 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     6 WSW TOPEKA            39.01N 95.78W
04/03/2011  E70 MPH          SHAWNEE            KS   TRAINED SPOTTER

            ESTIMATED BY MEDIA METEOROLOGIST

&&

BYRNE
Local storm report, Apr 3, 7:06 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
706 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND GST     5 WSW TOPEKA            39.02N 95.76W
04/03/2011  E80 MPH          SHAWNEE            KS   TRAINED SPOTTER

            21ST AND FAIRLAWN

&&

BYRNE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:37 PM CDTSevere Thunderstorm WarningTOPMorris38 min
Apr 3, 7:43 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Osage, Shawnee, Wabaunsee47 min
Apr 3, 8:11 PM CDTSevere Thunderstorm WarningTOPLyon, Morris, Wabaunsee49 min
Apr 3, 8:14 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Jefferson, Osage, Shawnee46 min
Apr 3, 8:20 PM CDTSevere Thunderstorm WarningTOPLyon, Osage40 min
Apr 3, 8:38 PM CDTSevere Thunderstorm WarningTOPLyon52 min
Apr 3, 8:55 PM CDTSevere Thunderstorm WarningTOPFranklin, Osage35 min
Apr 3, 8:57 PM CDTSevere Thunderstorm WarningTOPCoffey, Lyon, Osage48 min
Apr 3, 9:17 PM CDTSevere Thunderstorm WarningTOPAnderson, Coffey, Franklin, Osage43 min
Apr 3, 9:39 PM CDTSevere Thunderstorm WarningTOPCoffey51 min
Apr 3, 10:05 PM CDTSevere Thunderstorm WarningTOPAnderson40 min
Apr 4, 3:36 AM CDTWind AdvisoryTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more12 hr
Apr 4, 3:29 PM CDTRed Flag WarningTOPAnderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more28 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.